Re: Lipitor Have Withdrawal Dangers?
YES, there is evidence that it is dangerous, particularly in the first few weeks, when discontinuing
Lipitor - Please be sure you are under close scrutiny by your physician. Patients going off Lipitor
are more likely to have a cardiac event or a stroke than they were before starting the drug.
One study indicates that there are more coronary events when people stop taking statins (Definitely
talk with your doctor on this): http://www.ncbi.nlm.nih.gov/entrez/q...ieve&db=PubMe-
d&list_uids=11914253&dopt=Abstract Withdrawal of statins increases event rates in patients with
acute coronary syndromes. The dangers of getting off statins. See also:http://www.lipidsonline.org/commenta...?abs_id=Abs030
Another study showed that "Our data suggest a platelet hyperactivation state in the second week
after statin discontinuation which is partially related to raised LDL-C. Such a finding could
participate in the increased cardiovascular event rate after statin discontinuation."http://www.ncbi.nlm.nih.gov/entrez/q...=12958617&dop-
Platelet hyperactivity after statin treatment discontinuation. Puccetti L, Pasqui AL, Pastorelli M,
Bova G, Di Renzo M, Leo A, Cercignani M, Palazzuoli A, Auteri A, Bruni F. Department of Clinical
Medicine and Immunological Sciences, Internal Medicine Division, Policlinico Le Scotte, V. le
Bracci, 53100, Siena, Italy. firstname.lastname@example.org
For patients who cannot tolerate the statin adverse effects of myopathy, peripheral neuropathy and
memory loss/amnesia, besides becoming disabled they risk death in stopping the very drug causing the
disability. What a bitter irony.
Please be cautious.
"LeeRand" <email@example.com> wrote in messagenews:firstname.lastname@example.org
> I've been taking 10mg of Lipitor daily for 2 months. Any dangers in suddenly discontinuing